Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 22, NWS Shreveport, LA

March 28, 20145 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2014, 4:09 PM CDT for 5 counties in Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2014, 4:09 PM CDT (21:09 UTC)
Expired
Mar 28, 2014, 5:00 PM CDT
In force
51 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bowie County, TX, Cass County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 4:18 PM CDTHAIL 15 Sw New Boston, TXSTORM SPOTTER REPORTED 1 INCH HAIL NEAR FM569 AND FM990 NEAR SIMMS TX.
Mar 28, 4:34 PM CDTHAIL 1.7510 Sw New Boston, TXHAIL DAMAGED VEHICLES FROM GOLFBALL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 12:47 PM CDTSevere Thunderstorm WatchSPC6 hr
Mar 28, 2:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1548 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WUUS54 KSHV 282109
SVRSHV
TXC037-067-343-387-449-282200-
/O.NEW.KSHV.SV.W.0022.140328T2109Z-140328T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF SIMMS...
  NORTHWESTERN CASS COUNTY IN NORTHEAST TEXAS...
  NORTHERN MORRIS COUNTY IN NORTHEAST TEXAS...
  EXTREME SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
  TITUS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MOUNT PLEASANT...

* UNTIL 500 PM CDT

* AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COOKVILLE...OR NEAR MOUNT PLEASANT...AND MOVING NORTHEAST AT 30
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OMAHA...NAPLES...US 259 AND I 30 INTERSECTION AND DALBY SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3319 9505 3352 9456 3332 9439 3305 9492
      3306 9492 3307 9495
TIME...MOT...LOC 2109Z 234DEG 26KT 3318 9489

$$

19
1 follow-up statement
355 
WWUS54 KSHV 282128
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
428 PM CDT FRI MAR 28 2014

TXC387-282138-
/O.CAN.KSHV.SV.W.0022.000000T0000Z-140328T2200Z/
RED RIVER TX-
428 PM CDT FRI MAR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHEAST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ARKANSAS
AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN
TEXAS.

LAT...LON 3334 9478 3332 9478 3333 9474 3337 9474
      3352 9456 3332 9439 3317 9468 3310 9483
      3322 9492
TIME...MOT...LOC 2128Z 234DEG 26KT 3326 9476

$$

TXC037-067-343-449-282200-
/O.CON.KSHV.SV.W.0022.000000T0000Z-140328T2200Z/
MORRIS TX-TITUS TX-CASS TX-BOWIE TX-
428 PM CDT FRI MAR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR BOWIE...CASS...TITUS AND MORRIS COUNTIES...

AT 424 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS 
LOCATED NEAR US 259 AND I 30 INTERSECTION...OR 10 MILES SOUTHEAST OF 
MOUNT PLEASANT...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NAPLES...DALBY SPRINGS...SIMMS AND SPRING HILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED SOUTHEAST OF MOUNT 
PLEASANT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3334 9478 3332 9478 3333 9474 3337 9474
      3352 9456 3332 9439 3317 9468 3310 9483
      3322 9492
TIME...MOT...LOC 2128Z 234DEG 26KT 3326 9476

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:56 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 28, 2:56 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT FRI MAR 28 2014

.DISCUSSION...

QUICK UPDATE TO ZONES COMING OUT TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 37 TO INCLUDE OUR COUNTIES IN SOUTHEAST
OKLAHOMA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AND FOR
NORTHWEST AND NORTH CENTRAL LOUISIANA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  53  73  45  75 /  70  60   0   0   0
MLU  80  55  71  43  73 /  70  70   0   0   0
DEQ  75  46  71  38  74 /  70  40   0   0   0
TXK  78  50  71  44  73 /  70  50   0   0   0
ELD  79  53  71  40  72 /  70  70   0   0   0
TYR  82  49  73  45  78 /  70  20   0   0   0
GGG  82  50  73  43  77 /  70  30   0   0   0
LFK  83  54  77  44  77 /  70  60   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT FRI MAR 28 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1100 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER
LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS.
A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE
THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON.
COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE
HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED
TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING
THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT
OF THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
ACROSS THE FOUR STATE REGION.

06

In the hours before

Special weather statement, Mar 28, 1:01 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
101 PM CDT FRI MAR 28 2014

ARZ060-281830-
HEMPSTEAD-
101 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD...

INCLUDING THE FOLLOWING LOCATIONS...
     MCCASKILL...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF NASHVILLE...MOVING
NORTHEAST AT 30 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

19
Special weather statement, Mar 28, 1:32 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT FRI MAR 28 2014

ARZ061-281900-
NEVADA-
132 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHWEST ARKANSAS...
     NEVADA...

INCLUDING THE FOLLOWING LOCATIONS...
     PRESCOTT...

AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PRESCOTT...MOVING NORTHEAST AT
30 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

19
Special weather statement, Mar 28, 3:35 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT FRI MAR 28 2014

TXZ097-109-111-282100-
BOWIE-MORRIS-TITUS-
335 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     MORRIS...TITUS AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     COOKVILLE...DALBY SPRINGS...NAPLES...OMAHA...SIMMS AND US 259
     AND I 30 INTERSECTION...

AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR COOKVILLE...OR 7 MILES EAST OF
MOUNT PLEASANT...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:53 PM CDTSevere Thunderstorm WarningSHVBowie, Morris, Red River, Titus37 min
Mar 28, 4:12 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Titus, Upshur48 min
Mar 28, 4:25 PM CDTSevere Thunderstorm WarningSHVBowie50 min
Mar 28, 4:48 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris42 min
Mar 28, 4:53 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Harrison, Marion, Morris, Upshur67 min
Mar 28, 5:14 PM CDTSevere Thunderstorm WarningSHVBowie, Cass46 min
Mar 28, 5:14 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk61 min
Mar 28, 5:28 PM CDTSevere Thunderstorm WarningSHVRed River47 min
Mar 28, 5:37 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby53 min
Mar 28, 5:54 PM CDTSevere Thunderstorm WarningSHVBowie, Morris, Red River, Titus51 min
Mar 28, 5:56 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Smith64 min
Mar 28, 5:58 PM CDTSevere Thunderstorm WarningSHVHarrison62 min
Mar 28, 6:12 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby63 min
Mar 28, 6:19 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk, Smith56 min
Mar 28, 6:38 PM CDTFlash Flood WarningSHVBowie, Cass, Morris2 hr
Mar 28, 6:48 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.